# SDR CA121010009

- Difficulty date: June 28, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Urocop EC 130 B4
- Engine: Tmeca ARRIEL2B1
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Bracket
- Part number: 350A23422321
- Condition: Misaligned
- Location: Tailboom
- Part time: 2,106 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) LOWER RT PN 350A23-4223-21, 2105.9 TOTAL HOURS.  HORIZONTAL FIN WAS REMOVED FROM THE TAILBOOM TO FACILITATE A PROACTIVE INSPECTION OF THE BRACKETS, PN 350A23-4223-20 & -21 AND 350A23-4222-20 & -21.  ALL 4 WERE FOUND WITHOUT CRACKS, WHEN THE HORIZONTAL FIN WAS INSTALLED AND THE BRACKETS WERE BEING SHIMMED, IT BECAME APPARENT THAT THERE WAS A MISS ALIGNMENT OF THE BRACKETS AND HORIZONTAL FIN HOLES FOR THE THROUGH BOLT. IF IT WAS EVEN POSSIBLE TO FORCE THE BOLT THROUGH, THIS WOULD HAVE PUT UNDUE STRESS ON THE BRACKETS. 1 BRACKET WAS REPLACED DUE TO MISALIGNMENT AND A NEW HOLE WAS DRILLED IN SITUE.  THE PARTS ARE USED TO LOCATE AND HOLD THE HORIZONTAL FIN IN PLACE. THERE ARE A FEW ISSUES WITH THIS INSTALLATION, THE BRACKETS ARE HELD IN LOCATION BY 5 SMALL BOLTS, ALL OF THE BOLTS WERE OVER TIGHTEN TO THE POINT THAT IT WAS ALMOST IMPOSSIBLE TO UNDO.  THE BRACKETS ARE DRILLED IN SITUE.  ALL OF THE HOLES IN THE BRACKET DID NOT HAVE THE EDGE OF THE HOLES CLEANED UP, PROVIDING A STRESS POINT. 3 OF THE 4 BRACKETS REPLACED CRACKED FROM THE BOLT HOLES OUT.  THE BRACKETS ARE SHIMMED TO THE HORIZONTAL FIN, 2 HAD GAPS, THAT WHEN THE THROUGH BOLT WAS TIGHTENED DOWN PUT FURTHER STRESS ON THE BRACKETS, THE BRACKETS WHEN THE THROUGH BOLT IS PUT IN PLACE TO LOCATE THE HORIZONTAL FIN, PLACES THE HORIZONTAL FIN TO BRACKET SURFACE AT AN ANGLE WHICH CAN NOT BE ADJUSTED LEVEL WITH DIFFERENTIAL SHIMMING WITHOUT JAMMING THE BOLT, MORE STRESS ON THE BRACKET.
